Wildfire, Cherokee
- When
- April 1, 12:00 AM CST to April 5, 10:00 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.907, -95.000 (the zone’s center; the record gives no point)
Unseasonably warm temperatures and strong, gusty wind, combined with low humidity and dormant, dry fine fuels to promote conditions that supported the rapid spread of wildfire across eastern Oklahoma during late March, which continued into early April. A number of wildfires occurred across the region during this period, but the largest fires affected Cherokee County where over 1600 acres were…
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Unseasonably warm temperatures and strong, gusty wind, combined with low humidity and dormant, dry fine fuels to promote conditions that supported the rapid spread of wildfire across eastern Oklahoma during late March, which continued into early April. A number of wildfires occurred across the region during this period, but the largest fires affected Cherokee County where over 1600 acres were burned, Okmulgee County where over 750 acres were burned, and Latimer County where over 650 acres were burned.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 31, 11:24 PM CST, 36 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
1224 AM CDT Thu Apr 1 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Mostly clear skies and light/variable winds are expected over the
CWA tonight as surface high pressure slides southeast into the
region. For Thursday...mostly clear skies and winds varying
between north and east are forecast underneath the surface high.
VFR conditions should prevail through the period.
&&
.PREV DISCUSSION... /Issued 914 PM CDT Wed Mar 31 2021/
DISCUSSION...
A cold night is on tap across eastern Oklahoma and northwest
Arkansas tonight as north winds diminish. Will keep the freeze
warning as is, but it is worth noting that many of the normally
colder valleys even south of the warning area will likely at least
briefly touch 32 degrees by morning. The current forecast is on
track, and no update is planned at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 37 69 47 71 / 0 0 0 0
FSM 34 67 41 68 / 0 0 0 0
MLC 37 67 46 68 / 0 0 0 0
BVO 35 68 45 72 / 0 0 0 0
FYV 28 63 39 66 / 0 0 0 0
BYV 31 62 41 65 / 0 0 0 0
MKO 35 66 44 68 / 0 0 0 0
MIO 34 65 44 68 / 0 0 0 0
F10 37 68 46 70 / 0 0 0 0
HHW 35 65 43 65 / 0 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning until 9 AM CDT this morning for OKZ054>064-
067>069.
AR...Freeze Warning until 9 AM CDT this morning for ARZ001-002-010-
011.
&&
AVIATION.....20Hazardous Weather Outlook National Weather Service Tulsa OK 915 PM CDT Wed Mar 31 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 915 PM CDT Wed Mar 31 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...No Hazards. FRIDAY...Very High Fire Weather Potential...High Wind Potential. SATURDAY...Very High Fire Weather Potential. SUNDAY...No Hazards. MONDAY and TUESDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Dry and warm weather is expected for several days beginning Friday and continuing through early next week. Breezy winds will prevail each day along with higher grassland fire spread rates. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
3 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 948884, 948885, 948886.